Skip to main content

Orthogonal polynomials relative to weight functions of Prudnikov type


Moment-based methods are used to generate the three-term recurrence relation for polynomials orthogonal with respect to the Prudnikov, the generalized Prudnikov, and Prudnikov-type weight functions and their symmetric extensions. All procedures developed are implemented, and made available, in MATLAB software.

This is a preview of subscription content, access via your institution.


  1. 1.

    Brychkov, Yu.A., Marichek, A.O.I., Savischenko, N.V.: Handbook of Mellin transforms, Advances in Applied Mathematics. CRC Press, Boca Raton (2019)

    Google Scholar 

  2. 2.

    Coussement, E., Van Assche, W.: Properties of multiple orthogonal polynomials associated with Macdonald functons. Proceedings of the Fifth International Symposium on Orthogonal Polynomials, Special Functions and their Applications (Patras, 1999). J. Comp. Appl. Math. 133, 253–261 (2001)

    Article  Google Scholar 

  3. 3.

    Gautschi, W.: Orthogonal polynomials in MATLAB. Exercises and Solutions, Software, Environments and Tools, 26. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (2016)

    Book  Google Scholar 

  4. 4.

    Gautschi, W.: A software repository for orthogonal polynomials, Software, Environments and Tools 28. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (2018)

    Book  Google Scholar 

  5. 5.

    Gordon, R.G.: Constructing wavefunctions for nonlocal potentials. J. Chem. Phys. 52, 6211–6217 (1970)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Olver, F.W.J., et al. (eds.): NIST Handbook of Mathematical Functions. Cambridge University Press, Cambridge (2010)

  7. 7.

    Van Assche, W.: Open problems. Proceedings of the Seventh Spanish Symposium on Orthogonal Polynomials and Applications (VII SPOA) (Granada 1991). J. Comput. Appl. Math. 48, 225–243 (1993)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Van Assche, W., Yakubovich, S.B.: Multiple orthogonal polynomials associated with Macdonald functions. Integral Transform. Spec. Funct. 9, 229–244 (2000)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Walter, G: A software repository for Gaussian quadratures and Christoffel functions, Software, Environments and Tools, 32. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (2021)

    MATH  Google Scholar 

  10. 10.

    Yakubovich, S.: Orthogonal polynmials with the Prudnikov-type weights. Complex Anal. Oper. Theory 14(1), Art. 26, pp. 27 (2020)

    Article  Google Scholar 

  11. 11.

    Yakubovich, S.: Orthogonal polynomials with ultra-exponential weight functions An explicit solution to the Ditkin–Prudnikov problem. Constr. Approx. 53, 1–38 (2021)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Zhang, L.: A note on the limiting mean distribution of singular values for products of two Wishart random matrices. J. Math. Phys. 54(8), 083303, 8 (2013)

    MathSciNet  Article  Google Scholar 

Download references


The authors thank Walter Van Assche for drawing their attention to related work on multiple orthogonal polynomials in [2, 8], and [12].


The work of the second author was supported in part by the Serbian Academy of Sciences and Arts (Φ-96).

Author information



Corresponding author

Correspondence to Walter Gautschi.

Additional information

Publisher’s note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Gautschi, W., Milovanović, G.V. Orthogonal polynomials relative to weight functions of Prudnikov type. Numer Algor (2021).

Download citation


  • Orthogonal polynomials
  • Prudnikov-type weight functions
  • Three-term recurrence relation

Mathematics Subject Classification (2010)

  • 15B52
  • 33-04
  • 33C47